Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 13, 2008, 12:45 PM MST for 4 counties in Arizona. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 12:45 PM MST (19:45 UTC)
- Expired
- Feb 14, 2008, 4:00 PM MST
- In force
- 27 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 131945 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1245 PM MST WED FEB 13 2008 ...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TODAY AND THURSDAY... .A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY AND TONIGHT BRINGING PERIODS OF STRONG AND GUSTY WINDS. WINDS WILL BECOME SOUTHWEST AT 15 TO 25 MPH WITH GUSTS OF 4O TO 45 MPH ACROSS NORTHWESTERN PORTIONS OF ARIZONA THIS AFTERNOON. THE STRONG WINDS WILL SPREAD INTO THE EASTERN PORTIONS OF ARIZONA THIS EVENING. WINDS WILL BEGIN TO SUBSIDE LATE TONIGHT OVER THE NORTHWEST AND BY LATE MORNING OVER THE EAST. AT 1230 PM MST...WINDS WERE INCREASING ACROSS NORTHERN ARIZONA AND SOUTHERN UTAH WITH GUSTS OF 30 MPH IN MANY LOCATIONS. WINDS WILL CONTINUE TO INCREASE DURING THE REMAINDER OF THE AFTERNOON AND THIS EVENING. AZZ004>009-012-015-038-039-140115- /O.NEW.KFGZ.WI.Y.0003.080213T1945Z-080214T0700Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS- BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... SEDONA...NAVAJO N.M. 1245 PM MST WED FEB 13 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A PACIFIC COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS AFTERNOON AND EVENING BRINGING STRONG AND GUSTY WINDS TO THE AREA. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH THIS AFTERNOON AND CONTINUING INTO THE EVENING. WINDS WILL BEGIN TO SUBSIDE ACROSS THE AREA AFTER MIDNIGHT TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011-013-014-016-017-040-140115- /O.NEW.KFGZ.WI.Y.0003.080214T0300Z-080214T1900Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 1245 PM MST WED FEB 13 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST THURSDAY. A PACIFIC COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS AFTERNOON AND EVENING BRINGING STRONG AND GUSTY WINDS TO THE AREA. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH TO DEVELOP EARLY THIS EVENING AND CONTINUING OVERNIGHT. WINDS WILL BEGIN TO SUBSIDE ACROSS THE AREA BY MIDDAY THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
6 follow-up statements
000 WWUS75 KFGZ 140106 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 606 PM MST WED FEB 13 2008 ...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TONIGHT AND THURSDAY... .A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TONIGHT BRINGING SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. WINDS WILL BEGIN TO SUBSIDE LATE TONIGHT OVER NORTHWEST ARIZONA AND BY LATE THURSDAY MORNING OVER THE REMAINDER OF NORTHERN ARIZONA. AZZ004>009-012-015-038-039-140700- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T0700Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS- BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... SEDONA...NAVAJO N.M. 606 PM MST WED FEB 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A PACIFIC COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS EVENING BRINGING STRONG AND GUSTY WINDS TO THE AREA. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 45 MPH THROUGH THE EVENING. WINDS WILL BEGIN TO SUBSIDE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011-013-014-016-017-040-140915- /O.CON.KFGZ.WI.Y.0003.080214T0300Z-080214T1900Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 606 PM MST WED FEB 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST THURSDAY. A PACIFIC COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS EVENING BRINGING STRONG AND GUSTY WINDS TO THE AREA. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 45 MPH TO DEVELOP EARLY THIS EVENING AND CONTINUE OVERNIGHT. WINDS WILL BEGIN TO SUBSIDE BY MIDDAY THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 140658 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1158 PM MST WED FEB 13 2008 ...STRONG WINDS EXPECTED ACROSS EAST CENTRAL ARIZONA UNTIL THURSDAY AFTERNOON... .A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO EAST CENTRAL ARIZONA UNTIL THURSDAY AFTERNOON. SOME PEAK WIND GUSTS REPORTED SO FAR WITH THIS STORM SYSTEM INCLUDE: SOME WIND GUSTS REPORTED AS OF 1130 PM MST WEDNESDAY INCLUDE... FLAGSTAFF AIRPORT .......... 44 MPH. GRAND CANYON ............... 48 MPH. TUBA CITY................... 46 MPH. WINSLOW..................... 38 MPH. PAGE ....................... 40 MPH. AZZ004>009-015-038-039-140800- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-080214T0700Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS- BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... FLAGSTAFF...WILLIAMS...MUNDS PARK...SEDONA...NAVAJO N.M. 1158 PM MST WED FEB 13 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT. WIND SPEEDS HAVE BEGUN TO SUBSIDE ACROSS NORTHWESTERN ARIZONA AS A COLD FRONT MOVES THROUGH THE THE REGION...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ AZZ012-141500- /O.EXT.KFGZ.WI.Y.0003.000000T0000Z-080214T1900Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY 1158 PM MST WED FEB 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM MST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM MST THURSDAY. STRONG WINDS WILL CONTINUE ALONG THE EASTERN MOGOLLON RIM...CHUSKA MOUNTAINS...AND LITTLE COLORADO RIVER VALLEY AS A PACIFIC COLD FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 45 MPH TO CONTINUE OVERNIGHT. WINDS WILL BEGIN TO SUBSIDE BY MIDDAY THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011-013-014-016-017-040-141500- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T1900Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 1158 PM MST WED FEB 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST THURSDAY. STRONG WINDS WILL CONTINUE ALONG THE EASTERN MOGOLLON RIM...CHUSKA MOUNTAINS...AND LITTLE COLORADO RIVER VALLEY AS A PACIFIC COLD FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 45 MPH TO CONTINUE OVERNIGHT. WINDS WILL BEGIN TO SUBSIDE BY MIDDAY THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 141158 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 458 AM MST THU FEB 14 2008 ...STRONG WINDS EXPECTED ACROSS EAST CENTRAL ARIZONA UNTIL THURSDAY AFTERNOON... .A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO EAST CENTRAL ARIZONA THROUGH THIS AFTERNOON. SOME PEAK WIND GUSTS REPORTED AS OF 430 AM MST INCLUDE: TUBA CITY.................. 46 MPH. SAINT JOHNS................ 45 MPH. WINSLOW.................... 38 MPH. WINDOW ROCK................ 37 MPH. AZZ014-017-141900- /O.EXT.KFGZ.WI.Y.0003.000000T0000Z-080214T2300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 458 AM MST THU FEB 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG WINDS WILL CONTINUE ALONG EASTERN PORTIONS OF THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS AS A PACIFIC COLD FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH TO CONTINUE THROUGH THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011>013-016-040-141900- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T1900Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK... FOREST LAKES...DILKON...KYKOTSMOVI 458 AM MST THU FEB 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. STRONG WINDS WILL CONTINUE ALONG THE EASTERN MOGOLLON RIM... LITTLE COLORADO RIVER VALLEY...AND THE CHUSKA MOUNTAINS AS A PACIFIC COLD FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 45 MPH THROUGH MIDDAY...WITH DECREASING WINDS DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 141619 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 919 AM MST THU FEB 14 2008 ...STRONG WINDS EXPECTED ACROSS EASTERN ARIZONA UNTIL THIS AFTERNOON... .A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO EAST CENTRAL ARIZONA THROUGH THIS AFTERNOON. SOME PEAK WIND GUSTS REPORTED AS OF 430 AM MST INCLUDE: TUBA CITY.................. 46 MPH. SAINT JOHNS................ 45 MPH. WINSLOW.................... 38 MPH. WINDOW ROCK................ 37 MPH. AZZ011>013-016-040-141730- /O.CAN.KFGZ.WI.Y.0003.000000T0000Z-080214T1900Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK... FOREST LAKES...DILKON...KYKOTSMOVI 919 AM MST THU FEB 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SHIFTED TO THE NORTHWEST AND DECREASED SPEED THIS THIS MORNING...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ AZZ014-017-142300- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T2300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 919 AM MST THU FEB 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG WINDS WILL CONTINUE ALONG EASTERN PORTIONS OF THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS AS A PACIFIC COLD FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH TO CONTINUE THROUGH THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 141819 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1119 AM MST THU FEB 14 2008 ...STRONG WINDS TO CONTINUE ACROSS EASTERN ARIZONA THIS AFTERNOON... .A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO EAST CENTRAL ARIZONA THIS AFTERNOON. SOME PEAK WIND GUSTS REPORTED AS OF 1100 AM MST INCLUDE: SAINT JOHNS................ 45 MPH. WINSLOW.................... 38 MPH. WINDOW ROCK................ 37 MPH. SHOW LOW................... 52 MPH. AZZ014-017-142300- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T2300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 1119 AM MST THU FEB 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG WINDS WILL CONTINUE ALONG EASTERN PORTIONS OF THE LITTLE COLORADO RIVER VALLEY. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH TO CONTINUE THROUGH THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 142246 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 346 PM MST THU FEB 14 2008 AZZ014-017-150000- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-080214T2300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 346 PM MST THU FEB 14 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. WINDS ACROSS THE ADVISORY AREA HAVE BEGUN TO DIMINISH AND NO LONGER EXCEED ADVISORY THRESHOLDS...THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 13, 9:20 AM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 13, 9:20 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST WED FEB 13 2008 .SYNOPSIS...EXPECT BREEZY AND DRY CONDITIONS TODAY WITH CONTINUED WARM AFTERNOON TEMPERATURES. A STRENGTHENING STORM SYSTEM WILL BRING WINDY CONDITIONS TO THE REGION LATE THIS AFTERNOON THROUGH EARLY THURSDAY. THIS STORM WILL BRING SIGNIFICANT SNOWFALL TO MANY AREAS OF NORTHERN ARIZONA THURSDAY AND THURSDAY NIGHT...WITH LOW ELEVATION RAIN SHOWERS. DRY CONDITIONS AND A WARMING TREND WILL RETURN FOR THE WEEKEND. && .DISCUSSION...A MAJOR STORM SYSTEM IS BEARING DOWN ON ARIZONA FROM THE NORTHWEST TODAY. THE FARTHEST WEST SOLUTIONS FROM YESTERDAY AND LAST NIGHT WILL LIKELY VERIFY BASED ON WATER VAPOR IMAGERY AND 12Z SONDE DATA. WE WILL NEED TO MAKE QUITE A FEW CHANGES TO THE CURRENT FORECAST...UPDATES WILL COME OUT LATER THIS MORNING...AND IN THE AFTERNOON. THE MAIN FORECAST ISSUES WILL BE SNOWFALL...WIND ADVISORIES...AND VERY COLD TEMPERATURES. THIS SYSTEM WILL HAVE SEVERAL PHASES AS IT DEEPENS AND CLOSES OFF OVER THE SOUTHERN GREAT BASIN LATER TODAY. FOR OUR AREA...WINDS AHEAD OF THE FRONT WILL STRENGTHEN RAPIDLY THIS AFTERNOON AND THROUGH THE NIGHT. WE WILL BE CONSIDERING WIND ADVISORIES FOR ZONES FROM FLAGSTAFF NORTHWESTWARD INTO THE EVENING. THE MAIN FRONTAL BAND WILL MOVE INTO NORTHWEST ARIZONA THIS EVENING AND WILL REACH FLAGSTAFF AROUND 12Z. THIS FRONTAL BAND WILL BE STRONG AND WILL CONTAIN SEVERAL HOURS OF HEAVY SNOWFALL. THE LOW CONSOLIDATES AND SETS UP NEAR KIGM AFTER 12Z...IT WILL THEN SLOWLY MEANDER ACROSS THE STATE THROUGH FRIDAY. THERE IS STRONG POTENTIAL FOR HEAVY SNOWFALL WITH THIS SYSTEM...AS WELL AS VERY COLD AND WINDY CONDITIONS CAUSING BLOWING AND DRIFTING SNOW. WE WILL MOST LIKELY BE ISSUING SNOW ADVISORIES OR BETTER BY THE AFTERNOON PACKAGE. STAY TUNED FOR UPDATES FROM OUR OFFICE AS THE DAY PROGRESSES CONCERNING THIS STORM SYSTEM. PETERSON. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT INCREASING WINDS THIS AFTERNOON...BECOMING SW 15-25KTG35KT. A STRONG COLD FRONT WILL ENTER NW AZ AFT 00Z MOVING SWD TO A KPRC-KFLG-KRQE LINE AOA 12Z THURSDAY. SNOW WILL ACCOMPANY THE FRONT...WITH AREAS OF IFR CIGS AND VSBY...AND LOCAL LIFR CONDITIONS OVER THE HIGHER TERRAIN. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Feb 13, 6:00 AM MST, 6 hours 45 minutes before
NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST WED FEB 13 2008 AZZ004>018-037>040-140700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 600 AM MST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN APPROACHING PACIFIC STORM SYSTEM WILL BRING INCREASINGLY STRONG SOUTHWESTERLY WINDS BEGINNING THIS AFTERNOON...WITH GUSTS UP TO 40 MPH POSSIBLE FROM FLAGSTAFF NORTHWESTWARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE STATE THURSDAY...SPREADING RAIN...SNOW...AND MUCH COLDER TEMPERATURES ACROSS THE REGION. THE STORM SYSTEM IS EXPECTED TO AFFECT NORTHERN ARIZONA UNTIL FRIDAY. MOST AREAS ABOVE 6000 FEET FROM THE MOGOLLON RIM NORTHWARD WILL LIKELY RECIEVE AROUND 3 TO 5 INCHES OF SNOWFALL...WITH LOCALLY UP TO AROUND 8 INCHES POSSIBLE. BELOW 6000 FEET...ACCUMULATIONS GENERALLY LESS THAN 2 INCHES ARE EXPECTED. WINDY CONDITIONS WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW...AS WELL AS LOW WIND CHILL TEMPERATURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:56 PM MST | Snow Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 24 hr |
| Feb 13, 2:56 PM MST | Winter Storm Watch | FGZ | Apache, Coconino, Gila, Navajo | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.